Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 191, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 9:28 PM EDT for Cumberland County, Harnett County, Sampson County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2014, 9:28 PM EDT (01:28 UTC)
- Expired
- Sep 16, 2014, 10:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 9:32 PM EDT | TSTM WND DMG | Anderson Creek, NC | TREES DOWN IN THE VICINITY OF LEMUEL BLACK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS52 KRAH 170128
SVRRAH
NCC051-085-163-170215-
/O.NEW.KRAH.SV.W.0191.140917T0128Z-140917T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT TUE SEP 16 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 928 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 65 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHEAST OF POPE AFB...OR 9 MILES NORTHEAST OF
FORT BRAGG...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
HOPE MILLS...SPRING LAKE...ERWIN...EASTOVER...COATS...ROSEBORO...
STEDMAN...WADE...SALEMBURG...FALCON...AUTRYVILLE...LINDEN...CEDAR
CREEK AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3490 7894 3495 7904 3499 7905 3503 7908
3513 7911 3519 7910 3538 7877 3540 7870
3541 7860 3536 7856 3534 7853 3531 7854
3526 7849 3526 7847 3501 7828 3485 7838
3485 7883 3483 7890
TIME...MOT...LOC 0128Z 320DEG 41KT 3524 7887
$$
VINCENT1 follow-up statement
957
WWUS52 KRAH 170214
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT TUE SEP 16 2014
NCC051-085-163-170218-
/O.EXP.KRAH.SV.W.0191.000000T0000Z-140917T0215Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-
1014 PM EDT TUE SEP 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND...NORTHWESTERN
SAMPSON AND SOUTHEASTERN HARNETT COUNTIES WILL EXPIRE AT 1015 PM
EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND SEVERE
WEATHER IS NO LONGER EXPECTED. AS A RESULT...THE WARNING WILL BE
ALLOWED TO EXPIRE AT 1015 PM.
HOWEVER...A SEPARATE SEVERE THUNDERSTORM TRACKING SOUTHEAST THROUGH
HOKE COUNTY MAY REQUIRE A NEW SEVERE THUNDERSTORM WARNING FOR
WESTERN PORTIONS OF CUMBERLAND COUNTY BY 1030 PM.
LAT...LON 3490 7894 3495 7904 3499 7905 3503 7908
3513 7911 3519 7910 3538 7877 3540 7870
3541 7860 3536 7856 3534 7853 3531 7854
3526 7849 3526 7847 3501 7828 3485 7838
3485 7883 3483 7890
TIME...MOT...LOC 0206Z 320DEG 41KT 3524 7887
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 8:07 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 16, 8:07 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 807 PM EDT TUE SEP 16 2014 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM TUESDAY... THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON... WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE... BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 305 PM TUESDAY... THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS 57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 240 PM TUESDAY... THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY. LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT... MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S. OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80. 1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN 850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S. FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN ADVANCE OF THE COLD FRONT. && .AVIATION /00Z TUESDAY THROUGH SUNDAY/... AS OF 805 PM TUESDAY... 24-HOUR TAF PERIOD: A COLD FRONT WILL CONTINUE TO SLIDE SOUTHWARD INTO CENTRAL NC TONIGHT...WITH WINDS SHIFTING TO NORTHEAST BEHIND IT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS EVENING ACROSS THE WESTERN PORTIONS OF THE AREA AND AHEAD OF THE FRONT. THESE STORMS HAVE ALREADY MOVED THROUGH KINT AND KGSO AND ARE CURRENTLY MOVING INTO THE VICINITY OF KRDU AND APPROACHING KFAY. KRWI SHOULD ESCAPE ANY DIRECT IMPACTS FROM THESE SHOWERS/STORMS. STORMS THAT MOVE OVER TERMINALS WILL LIKELY REDUCE VISIBILITIES BRIEFLY AND YIELD SOME STRONGER...GUSTIER WINDS. AFTER THE CONVECTION MOVES THROUGH... EXPECT PREDOMINANTLY VFR CIGS THROUGH 06Z. THERE IS A GOOD CHANCE FOR LIFR CIGS AT THE TRIAD TERMINALS (KINT AND KGSO) AND POTENTIALLY KRWI AS WELL... WITH IFR ELSEWHERE...BETWEEN 09Z AND 12Z WEDNESDAY. MUCH OF THE AREA WILL EXPERIENCE CIGS AROUND 1500 FT THROUGH THE REMAINDER OF THE TAF PERIOD...ALTHOUGH THERE IS A CHANCE THE TRIAD TERMINALS COULD SCATTER OUT AROUND 21Z. -KC LOOKING AHEAD: SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE EXPECTED TO LAST THROUGH WED NIGHT...LIFTING AND MIXING OUT TO VFR DURING THU MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED EVENING/NIGHT. AFTER MIDDAY THU...EXPECT QUIET WEATHER AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH PRESSURE AREA WILL SLIDE OFFSHORE YET CONTINUE TO EXTEND SOUTHEASTWARD OVER CENTRAL NC HEADING THROUGH THE WEEKEND...BRINGING GENERALLY DRY WEATHER AND VFR CONDITIONS THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...DJF AVIATION...KC/HARTFIELD
Hazardous weather outlook, Sep 16, 6:55 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT TUE SEP 16 2014 NCZ021>023-038>040-073>077-083>086-088-089-172300- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 655 PM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 8 AM WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW STORMS MAY PRODUCE DIME TO QUARTER SIZE HAIL AND A BRIEF PERIOD OF DAMAGING WIND GUSTS UP TO 60 MPH. THE THREAT FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ACROSS THE TRIAD AND SOUTHWEST PIEDMONT BETWEEN 7 AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...8 AM WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE IN RALEIGH AS SOON AS POSSIBLE. NCZ007>011-024>028-041>043-078-172300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE- 655 PM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Sep 16, 7:38 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT TUE SEP 16 2014
NCZ040-170030-
CHATHAM-
738 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN CHATHAM
COUNTY THROUGH 830 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING SOUTHEAST AT 10 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSTON AND HASTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR OTHER STURDY STRUCTURE. WIND
GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR
WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3562 7915 3557 7920 3556 7920 3556 7922
3557 7922 3557 7924 3553 7927 3554 7929
3556 7929 3554 7932 3553 7931 3552 7935
3552 7945 3567 7950 3573 7935
TIME...MOT...LOC 2337Z 316DEG 8KT 3566 7942
VINCENTLocal storm report, Sep 16, 8:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG RANDLEMAN 35.82N 79.80W
09/16/2014 RANDOLPH NC TRAINED SPOTTER
SEVERAL TREES DOWN NEAR US 311
&&
EVENT NUMBER RAH1401691
SECSpecial weather statement, Sep 16, 8:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT TUE SEP 16 2014
NCZ075>077-088-170200-
LEE-HARNETT-MOORE-CUMBERLAND-
856 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LEE...HARNETT...
NORTHEASTERN MOORE AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 1000 PM
EDT...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANFORD...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. HEAVY RAINFALL AND FREQUENT LIGHTNING ARE
ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
SANFORD...LILLINGTON...CARTHAGE...FORT BRAGG...POPE AFB...SPRING
LAKE...ERWIN...COATS...BROADWAY AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3514 7911 3517 7910 3518 7916 3545 7954
3552 7937 3553 7932 3554 7932 3555 7930
3553 7927 3557 7924 3555 7922 3556 7920
3563 7912 3561 7908 3555 7903 3546 7883
3537 7857 3509 7905
TIME...MOT...LOC 0055Z 302DEG 23KT 3546 7910
10Local storm report, Sep 16, 9:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NE NEW HOPE 35.56N 80.01W
09/16/2014 RANDOLPH NC EMERGENCY MNGR
ONE TREE DOWN ON LANIER HILL RD.
&&
EVENT NUMBER RAH1401692
KCLocal storm report, Sep 16, 9:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 SSE NEW HOPE 35.52N 80.01W
09/16/2014 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON 8600 BLOCK OF NEW HOPE RD IN DENTON.
&&
EVENT NUMBER RAH1401693
KCLocal storm report, Sep 16, 9:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NNE NEW HOPE 35.56N 80.01W
09/16/2014 RANDOLPH NC EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN ON NEW HOPE RD IN
DENTON. A SECTION OF THE ROAD IS IMPASSIBLE.
&&
EVENT NUMBER RAH1401694
KCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph | 43 min |
| Sep 16, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 50 min |
| Sep 16, 8:56 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 64 min |
| Sep 16, 9:31 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 59 min |
| Sep 16, 10:30 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Sep 16, 10:36 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Sep 16, 11:32 PM EDT | Special Weather Statement | RAH | Sampson | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.